Top
20
Doctor insights on: Claratin Dosage

Share
1

1
I gave my daughter Claritin (loratadine) a few months ago& want to give her some tonight.I noticed the box says 2 yrs and up?What is the dosage for 10 Mnth 19 lb

I gave my  daughter Claritin (loratadine) a few months ago& want  to give her some tonight.I noticed the box says 2 yrs and up?What is the dosage for 10 Mnth 19 lb

No dosage. : There is no dosage for a ten month old. That is why the box says 2 years old and up. Please seek the advise of a physician before giving a ten month old any medicine. ...Read more

Dr. Ashraf Abdel Azeem
526 doctors shared insights

Claritin (Definition)

Claritin is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
What is the proper dosage of Claritin (loratadine) anti-histamine and what are the side effects if taken daily?

What is the proper dosage of Claritin (loratadine) anti-histamine and what are the side effects if taken daily?

Sometimes sedation: Most of the time, Claritin (loratadine) has few side effects, but in 8% of people, it can be sedating. Rare serious side effects :fast or uneven heart rate; feeling like you might pass out; jaundice (yellowing of your skin or eyes); or seizures (convulsions). Less serious side effects may include: headache; nervousness; stomach pain, diarrhea; dry mouth, sore throat. ...Read more

See 1 more doctor answer
3

3
Why are the mg dosage of antihistamines different? Allegra is 180mg , Claritin (loratadine) is 5mg , and zyrtec is 10mg.

Why are the mg dosage of antihistamines different? Allegra is 180mg , Claritin (loratadine) is 5mg , and zyrtec is 10mg.

Potency: Although the doses are not equal they are equivalent in potency. That is the drugs will have equal efficacy at controlling congestion, runny nose etc. The doses are different because they are different compounds and those compounds are of different weight and size. ...Read more

4

4
My ear drum and the air tube are tight. Dr recommended Claritin (loratadine) for 10 days, what can I take for the pain and it what dosage the pain sucks hard?

My ear drum and the air tube are tight. Dr recommended Claritin (loratadine) for 10 days, what can I take for the pain and it what dosage the pain sucks hard?

Nasal spray: Claritin does not decongest the nose and thus would not do much to keep your ear tubes open, You will likely get better result with a steroid nasal spray although it may take a few days. If ears remain blocked after a few days of nasal steroid, consider seeing an ENT ...Read more

5

5
How long does a dose of claratin last?

How long does a dose of claratin last?

24 hours: Claritin (loratadine) should last 24 hours but everyone metabolizes the drug differently. When Claritin (loratadine) was given by prescription some people would be prescribed it twice daily to maximize effect although this does increase sedation. ...Read more

7

7
Can i give another dose of Claritin (loratadine) to my child?

Antihistamine: Claritin (loratadine) is given only once a day. Wait another 24 hours to repeat the dose. ...Read more

8

8
I may have accidentally taken twice the Normal dose of otc Claritin (loratadine). Do I need to seek medical attention?

No: Claritin (loratadine) is an oral antihistamine that has minimal side effects, even when taking a large dose. You will not have any problems with twice the dose. ...Read more

9

9
Can claratin cause headaches if you miss a dose?

No: Missing a dose of Claritin (loratadine) would not cause headaches. Your allergy symptoms would return or worsen. ...Read more

See 1 more doctor answer
11

11
Can I take my normal dose of Claritin 10mg and take alkaseltzer plus nighttime which has doxylamine succinate 6.25mg?

Can I take my normal dose of Claritin 10mg and take alkaseltzer plus nighttime which has doxylamine succinate 6.25mg?

Antihistamines: Both claritin and doxylamine are antihistamines. Claritin doesn't cause drowsiness but doxylamine can. However I wouldn't expect any adverse reactions if you took both. Your pharmacist can also give you more expert advice on this matter. . ...Read more

13

13
If my child takes Claritin can he also have a dose of benadryl (diphenhydramine)?

If my child takes Claritin can he also have a dose of benadryl (diphenhydramine)?

Depends: Depends on age and probably ok if one dose in am and other in pm, or if having severe allergic reaction then can follow if appropriate dose for age. ...Read more

14

14
Why does claritin (loratadine) make me tired.I took one dose and it made me so sleepy.Im 51 year old female.

Common side effect: Although Claritin (loratadine) may have less drowsiness than other antihistamines, nonetheless this does vary, and seems that you are going to be challenged to tolerate. Other similar products may be less soporific, so work with your doctor to find the best approach. ...Read more

See 1 more doctor answer
15

15
My dr prescribed Claritin (loratadine) for a skin reaction, but its no longer effective. Can I take a second dose so I can get a decent night's sleep?

Claritin (loratadine): Rather than doubling the dose of Claritin (loratadine) it may be wiser to try a different antihistamine until you can get back in and be seen. Not knowing what the condition is it is difficult to know exactly what to do. I suspect this may be chronic hives. There are certainly other things to do if it is. You may want to see an Allergist, ...Read more

See 1 more doctor answer
16

16
I am currently taking one tablet a day of generic form of Claritin for my seasonal allergies. Sometimes they work great other times, like today, they don't work at all. My question is: Should I take more than one dose within 24 hours since they do seem to

I am currently taking one tablet a day of generic form of Claritin for my seasonal allergies. Sometimes they work great other times, like today, they don't work at all. My question is: Should I take more than one dose within 24 hours since they do seem to

Don't exceed dosage: Better not to exceed recommended OTC dosage unless seen by an MD, which you might want to do, as you might need another prescription medication to control your symptoms, goodluck ...Read more

17

17
If I'm having severe allergy issues due to very high pollen levels, is it okay to take a double dose of claritin (loratadine)?

If I'm having severe allergy issues due to very high pollen levels, is it okay to take a double dose of claritin (loratadine)?

You can, but: Not recommended, unless under medical supervision, besides doubling up on antihistamines isn't the answer, allergy treatment needs to be comprehensive, unfortunately, there is no magic bullet. OTC nasal steroids and saline nasal washes can help initially besides antihistamines,in addition to environmental control/avoidance if possible,if not controlled,check aaaai.org or acaai.org for an allergist ...Read more

18

18
My 6yo son has seasonal allergies. 10mg of 24hr Claritin (loratadine) quits working for him after approx 12hrs. Can I give him a 2nd 10mg dose?

My 6yo son has seasonal allergies. 10mg of 24hr Claritin (loratadine) quits working for him after approx 12hrs. Can I give him a 2nd 10mg dose?

No: Don't double up on antihistamines, and refrain from self medicating after a certain point. He needs to be evaluated by his doctor/allergist, check aaaai.org or acaai.org for an allergist in your area, best wishes best wishes ...Read more

19

19
5 1/2 yr old takes children's Claritin every am but is still plagued with allergic cough - worse at night. Ok to dose with Benadryl (diphenhydramine) in the pm?

5 1/2 yr old takes children's Claritin every am but is still plagued with allergic cough - worse at night. Ok to dose with Benadryl (diphenhydramine) in the pm?

Yes: Be sure to speak with your pediatrician or allergy-immunology specialist regarding an appropriate dose for your child's weight. Often times severe allergies are treated with antihistamines alone like claritin/nondrowsy and Benadryl (diphenhydramine) together. Other options are available if Benadryl (diphenhydramine) doesn't work. Sedation and dry mouth are common side effects. Consider saline spray and environmental changes. ...Read more

20

20
I've taken 3 doses of mucinex (guaifenesin) sinus max severe congestion relief today I'm over due for my next dose. Can I take Claritin -D instead now?

Yes: A good idea for self-medicating cold/sinus symptoms is to list your symptoms and present the list to the pharmacist who can guide you through the litany of options. If self-medication fails to improve symptoms or they worsen, best to consult a physician. That said, if you are otherwise healthy (and have no serious heart or blood pressure related condition) can now take the claritin-D. ...Read more